Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 4, NWS El Paso, TX
NWS El Paso, TX issued this high wind watch at Dec 17, 2012, 4:55 AM MST for 6 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Dec 19, 2012, 8:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2012, 4:55 AM MST (11:55 UTC)
- In effect from
- Dec 19, 2012, 8:00 AM MST
- Expired
- Dec 18, 2012, 3:05 PM MST
- In force
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 54 km from the middle of the area, began a volume at 11:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS74 KEPZ 171155 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 455 AM MST MON DEC 17 2012 ...HIGH WIND WATCH BEGINNING WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .A FAST MOVING WINTER STORM WILL DEVELOP OFF THE WEST COAST OF THE U.S. AND MOVE OVER ARIZONA TUESDAY NIGHT. A STRONG COLD FRONT ACCOMPANYING THIS SYSTEM WILL REACH WESTERN NEW MEXICO WEDNESDAY MORNING...TO THE RIO GRANDE VALLEY LATE WEDNESDAY MORNING AND THEN OVER EASTERN NEW MEXICO LATE WEDNESDAY AFTERNOON. SOME MOUNTAIN SNOW SHOWERS AND LOWLAND RAIN SHOWERS WILL ALSO DEVELOP AHEAD AND ALONG THE COLD FRONT. TEMPERATURES WILL REMAIN FAIRLY MILD OVERNIGHT INTO WEDNESDAY MORNING...BEFORE RAPIDLY FALLING BEHIND THE FRONT. AREAS WEST OF THE RIO GRANDE VALLEY MAY SEE THEIR HIGH TEMPERATURES NEAR MIDNIGHT WHILE AREAS TO THE EAST COULD WARM TO NEAR NORMAL LATE MORNING BEFORE THE FRONT PASSES THROUGH AND QUICKLY DROPS TEMPERATURES. SNOW LEVELS AT 7500 FEET TUESDAY NIGHT WILL RAPIDLY FALL TO 5000 FEET WEDNESDAY MORNING. THOUGH HEAVY SNOW IS NOT EXPECTED...AN INCH OR TWO THAT MAY FALL COULD RESULT IN CONSIDERABLE BLOWING SNOW AND POOR VISIBILITIES WITH THE STRONG WINDS. NMZ401>417-TXZ418>424-172315- /O.NEW.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 455 AM MST MON DEC 17 2012 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * EVENT: STRONG WINDS...UP TO 35 TO 45 MPH WITH GUSTS TO 55 MPH. CONSIDERABLE BLOWING SNOW OVER MOUNTAINS. * TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST INTO THE AFTERNOON BEFORE DIMINISHING BEHIND THE FRONT. * IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS COULD BECOME AIRBORNE AND CAUSE INJURIES. IN THE MOUNTAINS...SOME SNOWFALL COULD QUICKLY REDUCE DRIVING VISIBILITIES DUE TO BLOWING SNOW. * VISIBILITY: COULD OCCASIONALLY DROP TO 1 TO 3 MILES IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HEFNER
3 follow-up statements
155 WWUS74 KEPZ 172334 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 434 PM MST MON DEC 17 2012 ...HIGH WIND WATCH BEGINNING WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .A FAST MOVING WINTER STORM SYSTEM WILL MOVE ACROSS ARIZONA AND NEW MEXICO TUESDAY NIGHT INTO WEDNESDAY. A STRONG COLD FRONT ACCOMPANYING THIS SYSTEM WILL MOVE INTO WESTERN NEW MEXICO WEDNESDAY MORNING...REACHING THE RIO GRANDE LATE MORNING...AND THE EASTERN PLAINS BY THE AFTERNOON. SCATTERED MOUNTAIN SNOW SHOWERS AND A FEW LOWLAND RAIN SHOWERS WILL ACCOMPANY THIS COLD FRONT. TEMPERATURES WILL DROP DRAMATICALLY BEHIND THE FRONT...ALLOWING SNOW LEVELS TO DROP FROM 7500 FEET WEDNESDAY MORNING TO AROUND 5000 FEET BY EARLY AFTERNOON. A STRONG PRESSURE GRADIENT WILL RESULT IN STRONG WINDS ACROSS THE ENTIRE AREA...THOUGH COLD AIR ADVECTION AND EARLY COLD FRONTAL PASSAGE MAY LIMIT WIND SPEEDS AND BLOWING DUST POTENTIAL TO SOME DEGREE. SUSTAINED WINDS OF 30 TO 40 MPH... WITH GUSTS 50 TO 60 MPH ARE LIKELY...WITH EVEN HIGHER GUSTS EXPECTED IN MOUNTAIN PASSES AND ALONG THE EAST-FACING SLOPES OF AREA MOUNTAIN RANGES. IN THE HIGHER ELEVATIONS...CONSIDERABLE BLOWING SNOW WILL LEAD TO LIMITED VISIBILITY. NMZ401>417-TXZ418>424-181200- /O.CON.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 434 PM MST MON DEC 17 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS: SUSTAINED 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS MAY EXCEED 65 MPH IN MOUNTAIN PASSES AND ALONG EAST FACING SLOPES. * TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST INTO THE AFTERNOON BEFORE DIMINISHING IN THE EVENING. * IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS COULD BECOME AIRBORNE AND CAUSE INJURIES. * VISIBILITY LOWLANDS: DROPPING TO 1 TO 3 MILES IN BLOWING DUST...AND BRIEFLY BELOW 1 MILE AT TIME OF FRONTAL PASSAGE. CONDITIONS WILL LIKELY IMPROVE IN THE AFTERNOON. * VISIBILITY MOUNTAINS: VISIBILITY MAY BE REDUCED BELOW 1 MILE AT TIMES IN SNOW AND BLOWING SNOW MAINLY AT HIGHER ELEVATIONS ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HARDIMAN
255 WWUS74 KEPZ 181156 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 456 AM MST TUE DEC 18 2012 ...HIGH WIND WATCH BEGINNING WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... .A FAST MOVING WINTER STORM SYSTEM WILL MOVE ACROSS ARIZONA AND NEW MEXICO TONIGHT INTO WEDNESDAY. A STRONG COLD FRONT ACCOMPANYING THIS SYSTEM WILL MOVE INTO WESTERN NEW MEXICO WEDNESDAY MORNING...REACHING THE RIO GRANDE LATE MORNING...AND THE EASTERN PLAINS BY THE AFTERNOON. SCATTERED MOUNTAIN SNOW SHOWERS AND A FEW LOWLAND RAIN SHOWERS WILL ACCOMPANY THIS COLD FRONT. TEMPERATURES WILL DROP DRAMATICALLY BEHIND THE FRONT... ALLOWING SNOW LEVELS TO DROP FROM 7500 FEET WEDNESDAY MORNING TO AROUND 5000 FEET BY EARLY AFTERNOON. A STRONG PRESSURE GRADIENT WILL RESULT IN STRONG WINDS ACROSS THE ENTIRE AREA...THOUGH COLD AIR ADVECTION AND EARLY COLD FRONTAL PASSAGE MAY LIMIT WIND SPEEDS AND BLOWING DUST POTENTIAL TO SOME DEGREE. SUSTAINED WINDS OF 30 TO 40 MPH... WITH GUSTS 50 TO 60 MPH ARE LIKELY...WITH GUSTS TO 70 MPH IN MOUNTAIN PASSES AND ALONG THE EAST- FACING SLOPES OF AREA MOUNTAIN RANGES. IN THE HIGHER ELEVATIONS... CONSIDERABLE BLOWING SNOW WILL LEAD TO LIMITED VISIBILITY. NMZ401>417-TXZ418>424-182200- /O.CON.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK... ALAMOGORDO...TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON...CROW FLATS...DOWNTOWN... WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 456 AM MST TUE DEC 18 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS: SUSTAINED 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH. GUSTS MAY EXCEED 70 MPH IN MOUNTAIN PASSES AND ALONG EAST FACING SLOPES. * TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST INTO THE AFTERNOON BEFORE DIMINISHING IN THE EVENING. * IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS COULD BECOME AIRBORNE AND CAUSE INJURIES. * VISIBILITY LOWLANDS: DROPPING TO 1 TO 3 MILES IN BLOWING DUST...AND BRIEFLY BELOW 1 MILE AT TIME OF FRONTAL PASSAGE. CONDITIONS WILL LIKELY IMPROVE IN THE AFTERNOON. * VISIBILITY MOUNTAINS: VISIBILITY MAY BE REDUCED BELOW 1 MILE AT TIMES IN SNOW AND BLOWING SNOW MAINLY AT HIGHER ELEVATIONS ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ROGASH
971 WWUS74 KEPZ 182205 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 PM MST TUE DEC 18 2012 ...WINTER STORM SYSTEM WITH HIGH WINDS EXPECTED WEDNESDAY... .A FAST MOVING WINTER STORM SYSTEM WILL MOVE ACROSS ARIZONA AND NEW MEXICO TONIGHT INTO WEDNESDAY. THE STORM WILL CARRY A STRONG COLD FRONT...WHICH WILL MOVE INTO WESTERN NEW MEXICO WEDNESDAY MORNING...REACHING THE RIO GRANDE LATE MORNING...AND THE EASTERN PLAINS BY THE AFTERNOON. A TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG WINDS ACROSS THE ENTIRE AREA...THOUGH COLD AIR ADVECTION AND EARLY COLD FRONTAL PASSAGE MAY LIMIT WIND SPEEDS AND BLOWING DUST POTENTIAL TO SOME DEGREE. SUSTAINED WINDS OF 30 TO 40 MPH OR MORE...WITH 60 MPH ARE LIKELY. GUSTS OVER 60 MPH ARE POSSIBLE THROUGH MOUNTAIN PASSES AND ALONG THE EAST-FACING SLOPES OF AREA MOUNTAIN RANGES. IN THE HIGHER ELEVATIONS...WINDS WILL LEAD TO CONSIDERABLE BLOWING SNOW...RESTRICTING VISIBILITY IN THESE AREAS. NMZ402-408-191400- /O.UPG.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/ /O.NEW.KEPZ.HW.W.0010.121219T1200Z-121219T2100Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE-EASTERN BLACK RANGE FOOTHILLS- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...HILLSBORO...WINSTON 305 PM MST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 2 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 2 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SUSTAINED 40 TO 50 MPH WITH GUSTS TO 60 MPH OR MORE...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EAST FACING SLOPES. * TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND LAST INTO THE EARLY AFTERNOON HOURS...BEFORE WEAKENING EARLY IN THE EVENING. * IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS COULD BECOME AIRBORNE AND CAUSE INJURIES. * VISIBILITY: MAY FALL BELOW 1 MILE AT TIMES IN SNOW AND BLOWING SNOW MAINLY AT HIGHER ELEVATIONS ABOVE 6000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ415-416-191400- /O.UPG.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/ /O.NEW.KEPZ.HW.W.0010.121219T1200Z-121220T0000Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 305 PM MST TUE DEC 18 2012 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SUSTAINED 40 TO 50 MPH WITH GUSTS TO 60 MPH OR MORE...ESPECIALLY THROUGH MOUNTAIN PASSES AND ALONG EAST FACING SLOPES. * TIMING: STRONG WINDS WILL DEVELOP EARLY WEDNESDAY MORNING AND LAST THROUGH THE DAY AND INTO THE EARLY AFTERNOON HOURS...BEFORE WEAKENING IN THE EVENING. * IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS COULD BECOME AIRBORNE AND CAUSE INJURIES. * VISIBILITY MOUNTAINS: AT ELEVATIONS ABOVE 6000 FEET...VISIBILITIES MAY FALL TO 1 TO 3 MILES AT TIMES IN THE AFTERNOON FROM SNOW AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ401-403>407-409>414-417-TXZ418>424-191400- /O.UPG.KEPZ.HW.A.0004.121219T1500Z-121220T0000Z/ /O.NEW.KEPZ.WI.Y.0023.121219T1500Z-121220T0000Z/ UPPER GILA RIVER VALLEY-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- INCLUDING THE CITIES OF...GILA HOT SPRINGS...BUCKHORN... MULE CREEK...CLIFF...MIMBRES...FAYWOOD...HURLEY... GRANT COUNTY AIRPORT...LORDSBURG...REDROCK...VIRDEN...ANIMAS... HACHITA...ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS... TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD...HATCH... RADIUM SPRINGS...LAS CRUCES...VADO...SUNLAND PARK...ALAMOGORDO... TULAROSA...WHITE SANDS MONUMENT...OROGRANDE... WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...MESCALERO... MOUNTAIN PARK...TIMBERON...CROW FLATS...DOWNTOWN...WEST EL PASO... UPPER VALLEY...FORT BLISS...SOCORRO... EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA... DELL CITY...CORNUDAS...SALT FLAT...SIERRA BLANCA...FABENS... TORNILLO...FORT HANCOCK 305 PM MST TUE DEC 18 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS: SUSTAINED 30 TO 40 MPH WITH GUSTS TO 50 MPH. GUSTS MAY EXCEED 60 MPH IN MOUNTAIN PASSES AND ALONG EAST FACING SLOPES. * TIMING: STRONG WINDS WILL DEVELOP WEDNESDAY MORNING AND LAST THROUGH THE DAY...BEFORE DIMINISHING IN THE EVENING. * IMPACT: POTENTIAL DAMAGE TO SMALLER STRUCTURES. LOOSE OBJECTS COULD BECOME AIRBORNE AND CAUSE INJURIES. * VISIBILITY LOWLANDS: DROPPING TO 1 TO 3 MILES IN BLOWING DUST IN THE MORNING...AND BRIEFLY BELOW 1 MILE AT TIME OF FRONTAL PASSAGE. CONDITIONS WILL LIKELY IMPROVE IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRIPOLI
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this high wind watch went out at Dec 17, 4:16 AM MST, 39 minutes earlier.
Area forecast discussion, Dec 17, 4:16 AM MST, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
416 AM MST MON DEC 17 2012
.SYNOPSIS...
DRY WEST FLOW ALOFT WILL MOVE OVER THE AREA TODAY AND TUESDAY...WITH
THE RESULT BEING MOSTLY CLEAR SKIES WITH HIGH TEMPERATURES BACK
ABOVE NORMAL. A STRONG COLD PACIFIC STORM SYSTEM IS STILL ON
SCHEDULE FOR WEDNESDAY. A FEW SHOWERS MAY START OUT WEST LATE
TUESDAY NIGHT. BY WEDNESDAY MORNING THE COLD FRONT WILL ENTER
WESTERN NEW MEXICO AND QUICKLY COOL TEMPERATURES DOWN AND PRODUCE
STRONG GUSTY WINDS. THIS FRONT WILL BE EAST OF THE AREA BY LATE
AFTERNOON WITH THE COOL TEMPERATURES AND STRONG WINDS SPREADING TO
THE REST OF THE BORDERLAND. SNOW SHOWERS ARE LIKELY ACROSS THE
MOUNTAINS BUT NO SIGNIFICANT SNOWFALL IS EXPECTED. ISOLATED RAIN
SHOWERS ARE A GOOD BET ACROSS THE LOWLANDS. THE SKIES WILL RAPIDLY
CLEAR WEDNESDAY NIGHT AND THURSDAY AS THE STORM SYSTEM EXITS.
HOWEVER THE CHILLY AIR WILL REMAIN IN PLACE THURSDAY...WITH HIGHS
PERHAPS AS MUCH AS 10 DEGREES BELOW NORMAL. THE REST OF THE WEEK
SHOULD REMAIN DRY AND WARM BACK ABOVE NORMAL BY SATURDAY.
&&
.DISCUSSION...
LOOKS LIKE A FEW NICE DAYS AHEAD BEFORE ANOTHER QUICK HITTING WINTER
STORM ENTERS THE PICTURE ON WEDNESDAY. IN THE SHORT TERM...DRY ZONAL
FLOW WILL PERSIST TODAY AND TUESDAY WITH VERY FEW CLOUDS.
TEMPERATURES WILL WARM TO SLIGHTLY ABOVE NORMAL TODAY AND THEN WELL
ABOVE NORMAL TUESDAY AS LEE SIDE TROUGHING DEVELOPS AND SW WINDS AT
THE SURFACE ADVECT WARM AIR IN.
WEDNESDAY AND THURSDAY...PACIFIC FRONTAL SYSTEM STILL ON SCHEDULE AS
EASTERN PACIFIC TROUGH DEEPENS ALONG THE COAST AND RAPIDLY MOVES
INLAND. NAM/GFS/ECMWF CONTINUE IN VERY CLOSE AGREEMENT WITH THIS
FEATURE. MODELS SHOW TROUGH PARTIALLY TAPPING INTO SOME SUB TROPICAL
MOISTURE TUESDAY EVENING...WITH PW'S BRIEFLY REACHING ABOUT .40
INCHES WEDNESDAY MORNING. SYSTEM LOOKING AN AWFUL LOT LIKE LAST
FRIDAY'S STORM AS FAR AS TIMING. TROUGH AND FRONT ENTER WESTERN NEW
MEXICO AROUND DAY BREAK WEDNESDAY...THEN TO THE RIO GRANDE VALLEY
AROUND NOON AND EAST OF THE CWA LATER AFTERNOON. WINDS WILL BECOME
QUITE STRONG AHEAD OF THE FRONT EARLY WEDNESDAY MORNING AND THEN
DIMINISH BEHIND IT. SOME SHOWERS COULD DEVELOP LATE TUESDAY NIGHT
OVER THE GILA AND THEN BECOME MORE FREQUENT WEDNESDAY
MORNING...GRADUALLY MOVING EAST OVER THE REST OF THE CWA WITH THE
FRONT...THOUGH BEST CHANCES WILL REMAIN WEST AND NORTH OF LAS
CRUCES. SNOW LEVELS TUESDAY NIGHT WILL START OUT AROUND 8000 FT BUT
THEN RAPIDLY FALL WITH THE FRONT...DOWN TO AROUND 5000 FT. SNOWFALL
AMOUNTS ARE NOT EXPECTED TO BE SIGNIFICANT...THE BIG DIFFERENCE
BETWEEN THIS STORM AND LAST FRIDAY'S BEING A LACK OF INSTABILITY/
CONVECTIVE POTENTIAL. BUT 1 TO 3 INCHES STILL POSSIBLE. WINDS LOOK A
MUCH BETTER BET AND WILL ISSUE A HIGH WIND WATCH FOR ALL AREAS
WEDNESDAY. ADVISORY CRITERIA ALMOST A SURE BET...TIMING A BIT OFF
NOW FOR STRONGER WINDS BUT IF SYSTEM WERE TO SLOW DOWN A BIT...HIGH
WIND CRITERIA CERTAINLY POSSIBLE. AS USUAL STRONGER EAST SLOPE WINDS
ARE LIKELY THROUGH THE DAY. SYSTEM RAPIDLY EXITS WEDNESDAY NIGHT FOR
A CLEAR BUT CHILLY THURSDAY. HIGH TEMPERATURES WILL RUN UP TO 10
DEGREES BELOW NORMAL.
FRIDAY THROUGH THE WEEKEND...MODERATE/STRONG ZONAL FLOW WILL
DOMINATE THIS PERIOD AS EASTERN PACIFIC LONG WAVE TROUGH PERSISTS.
MAIN STORM TRACK WITH SEVERAL IMPULSES WILL REMAIN WELL NORTH OF THE
AREA. CWA SHOULD REMAIN MOSTLY FREE OF CLOUDS AND TEMPERATURES WILL
WARM BACK ABOVE NORMAL BY SATURDAY. BOTH GFS/ECMWF SHOW STRONG
SOUTHERN BRANCH OF THE JET WITH MOISTURE PLUME WITHIN THE JET.
DIFFERENCES CONTINUE HOWEVER BETWEEN THESE MODELS AS THE GFS HOLDS
THE MOISTURE JUST SOUTH OF THE CWA...WHILE THE ECMWF BRINGS THE
MOISTURE AND LIGHT PCPN UP OVER THE CWA. WILL CONTINUE WITH THE GFS
FOR NOW UNTIL THE TWO CAN REACH A BETTER CONSENSUS.
&&
.AVIATION....VALID 17/12Z-18/12Z...
VFR CONDS EXPECTED WITH JUST A FEW LAYERS FL220 AND ABOVE. AFT
18Z...SURFACE WINDS BCMG WEST 8-12 KTS.
&&
.FIRE WEATHER...
DRY WESTERLY FLOW WILL OVER THE NEXT TWO DAYS WILL RESULT IN VERY
FEW CLOUDS AND TEMPERATURES WARMING BACK ABOVE NORMAL. STRONG COLD
PACIFIC FRONTAL SYSTEM MOVES INTO THE AREA WEDNESDAY MORNING. SYSTEM
WILL SPREAD SNOW SHOWERS TO THE MOUNTAIN ZONES AND SNOW COULD
BRIEFLY FALL AS LOW AS 4500 FT. ISOLATED RAIN SHOWERS ARE PROBABLE
FOR THE LOWLANDS. NO SIGNIFICANT AMOUNTS OF SNOW ARE
EXPECTED...THOUGH 1 TO 3 INCHES ARE POSSIBLE ACROSS THE MOUNTAINS.
VERY STRONG WINDS WILL DEVELOP AHEAD AND ALONG THE FRONT WEDNESDAY
MORNING. BY LATE AFTERNOON THE FRONT AND UPPER TROUGH SHOULD BE EAST
OF THE FIRE ZONES ALLOWING THE SHOWERS TO END AND THE WINDS TO
DIMINISH. THE REST OF THE WEEK WILL BE MOSTLY CLOUD FREE...WITH A
CHILLY THURSDAY GRADUALLY WARMING BACK ABOVE NORMAL BY SATURDAY.
MIN RH'S WILL REMAIN ABOVE AVERAGE FOR MUCH OF THIS WEEK...THOUGH
THEY WILL FALL INTO THE TEENS TUESDAY. FORTUNATELY NO SIGNIFICANT
WINDS ARE EXPECTED UNTIL THE WEDNESDAY STORM.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 60 38 66 45 56 / 0 0 0 0 20
SIERRA BLANCA 62 35 66 43 63 / 0 0 0 0 10
LAS CRUCES 58 32 64 42 56 / 0 0 0 10 20
ALAMOGORDO 58 32 61 39 56 / 0 0 0 10 10
CLOUDCROFT 31 19 40 32 37 / 0 0 0 10 20
TRUTH OR CONSEQUENCES 57 32 60 40 53 / 0 0 0 10 20
SILVER CITY 50 31 57 36 41 / 0 0 0 20 30
DEMING 58 27 63 40 51 / 0 0 0 10 20
LORDSBURG 58 31 64 41 51 / 0 0 0 20 30
WEST EL PASO METRO 61 36 65 44 58 / 0 0 0 0 20
DELL CITY 61 33 66 40 58 / 0 0 0 0 10
FORT HANCOCK 63 37 69 44 64 / 0 0 0 0 10
LOMA LINDA 51 34 62 38 51 / 0 0 0 0 10
FABENS 62 35 69 43 60 / 0 0 0 0 20
SANTA TERESA 59 33 64 42 55 / 0 0 0 0 20
WHITE SANDS HQ 57 37 61 44 55 / 0 0 0 0 20
JORNADA RANGE 58 22 61 29 56 / 0 0 0 0 20
HATCH 55 29 61 36 55 / 0 0 0 10 20
COLUMBUS 59 32 62 42 53 / 0 0 0 10 20
OROGRANDE 59 34 61 41 56 / 0 0 0 0 10
MAYHILL 40 26 53 35 46 / 0 0 0 10 20
MESCALERO 41 23 46 31 44 / 0 0 0 10 20
TIMBERON 38 26 46 34 42 / 0 0 0 10 20
WINSTON 47 26 55 28 40 / 0 0 0 10 30
HILLSBORO 51 31 58 36 47 / 0 0 0 10 30
SPACEPORT 56 31 58 37 55 / 0 0 0 10 20
LAKE ROBERTS 48 24 54 30 39 / 0 0 0 30 30
HURLEY 50 31 57 33 42 / 0 0 0 10 20
CLIFF 53 24 62 33 44 / 0 0 0 30 30
MULE CREEK 50 16 58 33 43 / 0 0 0 30 40
FAYWOOD 50 29 56 34 46 / 0 0 0 10 20
ANIMAS 59 27 65 38 53 / 0 0 0 20 30
HACHITA 59 26 64 36 54 / 0 0 0 10 20
ANTELOPE WELLS 62 30 69 40 56 / 0 0 0 10 30
CLOVERDALE 53 31 64 38 48 / 0 0 0 20 30
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR NMZ401>417.
TX...HIGH WIND WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON FOR TXZ418>424.
&&
HEFNERHazardous weather outlook, Dec 16, 6:55 AM MST, 22 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 655 AM MST SUN DEC 16 2012 NMZ401>417-TXZ418>424-171400- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 655 AM MST SUN DEC 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. SLIGHT CHANCE OF MOUNTAIN SNOW SHOWERS THROUGH THE END OF THE AFTERNOON. 1 TO 2 INCHES OF SNOW FALL POSSIBLE. SLIGHT CHANCE OF RAIN SHOWERS OR SPRINKLES MOST OF THE LOWLANDS...ALSO THROUGH THE END OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG STORM MOVING IN WEDNESDAY...WITH STRONG WINDS...MOUNTAIN SNOW AND LOWLAND RAIN. TRAVEL COULD BE IMPACTED ACROSS MOUNTAIN ROADS DUE TO MODERATE/HEAVY SNOW...BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT ANTICIPATED. HEFNER
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.